Wisconsin, 2018Winter Weather in Wisconsin, February 3, 2018
February 3, 2018 · NWS ARX · 1 event in 1 county or zone
One person was killed in a two vehicle accident near Westby (Vernon County) on February 3rd. Roads at the time were snow covered from light snow that had been falling for most of the afternoon.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 1
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
One person was killed in a two vehicle accident near Westby (Vernon County) on February 3rd. Roads at the time were snow covered from light snow that had been falling for most of the afternoon. The driver of one of the vehicles lost control in the slippery conditions, crossed the center line and collided head on with the second vehicle.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Feb 3, 1:23 PM CST, 37 minutes earlier.
Area forecast discussion, Feb 3, 1:23 PM CST, 37 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
123 PM CST Sat Feb 3 2018
.SHORT TERM...(Tonight through Sunday Night)
Issued at 123 PM CST Sat Feb 3 2018
Surface analysis has an area of low pressure over northwest IA with
a warm front extending along the MN/IA border into southern WI. Had
one weak mid-level trough pass through overnight through this
morning that dropped a dusting to locally a couple inches of snow.
Look for the low to continue moving east through eastern IA and
along the IL/WI border this afternoon through tonight. As it does,
look for snow to redevelop this afternoon, continuing through
tonight with increasing mid-level frontogenesis north of the low.
Some of this snow may mix with rain or temporarily chance to some
light rain across the far south this afternoon as warmer air gets
drawn north in the warm sector. Looking for 1-4 inches of snow
accumulation this afternoon into tonight, heaviest east of the
Mississippi and through central WI. As such, have a Winter Weather
Advisory for Taylor, Clark/Juneau and Adams county through this
afternoon into tonight.
Some lingering very light snow/flurries are possible Sunday morning
across central and southwest WI but then clearing skies expected
through the afternoon along with colder temperatures. Plan on highs
in the single digits to middle teens with northwest winds of 10-20
mph producing wind chills in the single digits/teens below zero.
Arctic high pressure builds into the area Sunday night for mostly
clear and bitter cold conditions. Look for lows in the single digits
to lower teens below zero with wind chills in the 10 to 25 below
zero range. May need a Wind Chill Advisory for areas generally north
of I-90. Will assess this further tomorrow.
.LONG TERM...(Monday through Saturday)
Issued at 123 PM CST Sat Feb 3 2018
Northwest flow aloft brings another mid-level trough through the
area Monday into Monday night for another shot at some accumulating
snow. At this point, model consensus has heaviest snowfall remaining
just south of the forecast area with generally 1-3 inches expected
south of I-90.
Colder than normal northwest flow aloft continues through the
remainder of the week with highs generally in the teens/lower 20s
and lows in the single digits above and below zero. There will also
be another chance of light snow Wednesday into Wednesday night and
again Thursday into Friday as a couple more waves of low pressure
ripple through.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1104 AM CST Sat Feb 3 2018
The first couple of bands of light snow are lifting northeast of
both airports and expect the early afternoon to be precipitation
free or just some flurries with VFR conditions. However, by mid
afternoon, the cold front, currently extending from northern
Wisconsin into southern Minnesota will approach and then slip
through both airports. With the low level frontogenesis
associated with the front, expecting another round of light snow
to occur that should produce IFR conditions into the middle of the
evening. Once the snow band with the front moves past, will hold
both airports at MVFR for the remainder of the overnight hours.
The 03.16Z RAP continues to show a band of mid level frontogenesis
swinging across during the overnight hours with forecast soundings
showing a deep dendritic growth zone. However, these soundings
also do not show a lot of lift in this dendritic growth zone and
what there is, is at the very to of the zone. Unsure how much
impact this will have, so will maintain some flurries for this.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Weather Advisory until midnight CST tonight for WIZ043-
044.
Winter Weather Advisory until 6 PM CST this evening for WIZ017-
029.
MN...None.
IA...None.
&&
SHORT TERM...DAS
LONG TERM....DAS
AVIATION...04Hazardous weather outlook, Feb 3, 11:19 AM CST, 2 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
1119 AM CST Sat Feb 3 2018
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-041-
042-053>055-061-041200-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Vernon-Crawford-
Richland-Grant-
1119 AM CST Sat Feb 3 2018
This Hazardous Weather Outlook is for portions of northeast
Iowa and southeast Minnesota...into southwest and central
Wisconsin.
.DAY ONE...This Afternoon and Tonight
There will be periods of light snow through tonight with 1 to 3
inches expected. The higher amounts will fall east of the
Mississippi River. Travel could be slippery at times.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Light snow is possible Monday into Monday evening, mainly south
of Interstate 90. There will be more snow chances for Friday.
Wind chills of 10 to 25 below zero are possible Sunday night into
Monday morning.
.SPOTTER INFORMATION STATEMENT...
Snowfall reports are appreciated.
.EMERGENCY MANAGEMENT COORDINATION...
No webinar is scheduled.
WIZ017-029-041200-
Taylor-Clark-
1119 AM CST Sat Feb 3 2018
This Hazardous Weather Outlook is for portions of north central
Wisconsin.
.DAY ONE...This Afternoon and Tonight
A winter weather advisory is in effect today. There will be periods
of light snow through tonight with 2 to 4 inches expected. Most of
the accumulation will be this afternoon. Travel will be slippery
at times.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Wind chills of 15 to 25 below zero are possible Sunday night into
Monday morning.
.SPOTTER INFORMATION STATEMENT...
Snowfall reports are appreciated.
.EMERGENCY MANAGEMENT COORDINATION...
No webinar is scheduled.
WIZ043-044-041200-
Juneau-Adams-
1119 AM CST Sat Feb 3 2018
This Hazardous Weather Outlook is for portions of central
Wisconsin.
.DAY ONE...This Afternoon and Tonight
A winter weather advisory is in effect through this evening.
There will be periods of light snow through tonight with 2 to 4
inches expected. Most of the accumulation will be this afternoon.
Travel will be slippery at times.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Light snow is possible Monday into Monday evening, mainly south
of Interstate 90. There will be more snow chances for Friday.
Wind chills of 10 to 25 below zero are possible Sunday night into
Monday morning.
.SPOTTER INFORMATION STATEMENT...
Snowfall reports are appreciated.
.EMERGENCY MANAGEMENT COORDINATION...
No webinar is scheduled.
04
In the hours before
Local storm report, Feb 3, 12:11 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1211 PM CST SAT FEB 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 AM SNOW MEDFORD 45.14N 90.34W
02/03/2018 E1.5 INCH TAYLOR WI LAW ENFORCEMENT
&&Local storm report, Feb 3, 12:19 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1219 PM CST SAT FEB 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM SNOW 2 SSE HOLMEN 43.93N 91.24W
02/03/2018 M1.2 INCH LA CROSSE WI NWS EMPLOYEE
&&Local storm report, Feb 3, 12:25 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1225 PM CST SAT FEB 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM SNOW 5 N STEWARTVILLE 43.93N 92.47W
02/03/2018 M0.3 INCH OLMSTED MN CO-OP OBSERVER
&&Local storm report, Feb 3, 12:42 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1242 PM CST SAT FEB 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM SNOW 4 E MONTANA 44.35N 91.59W
02/03/2018 E2.0 INCH BUFFALO WI TRAINED SPOTTER
1235 PM SNOW STRUM 4S 44.50N 91.40W
02/03/2018 M2.5 INCH TREMPEALEAU WI CO-OP OBSERVER
1227 PM SNOW MERRILLAN 44.45N 90.84W
02/03/2018 E2.0 INCH JACKSON WI PUBLIC
&&Local storm report, Feb 3, 1:15 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
115 PM CST SAT FEB 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM SNOW WINONA 44.05N 91.65W
02/03/2018 E1.8 INCH WINONA MN PUBLIC
&&Local storm report, Feb 3, 1:30 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
130 PM CST SAT FEB 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM SNOW 1 W BLACK RIVER FALLS 44.30N 90.86W
02/03/2018 E2.4 INCH JACKSON WI PUBLIC
&&Winter Weather, Vernon
- When
- February 3, 2:00 PM CST to 10:20 PM CST
- Where
- Vernon forecast zone
- Deaths
- 0 direct, 1 indirect
- Injuries
- 0 direct, 1 indirect
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 43.594, -90.834 (the zone’s center; the record gives no point)
One person was killed in a two vehicle accident north of Westby. Roads were snow-covered and slippery from light snow that had been falling most of the afternoon. The driver of one of the vehicles lost control in the slippery conditions, crossed the center line and collided head on with the second vehicle. The driver of the first vehicle died from injuries sustained in the accident while being transported to the hospital.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Wisconsin, February 3 to 4, 20185 deaths · 20 events
- Winter Weather in Iowa, February 3, 20182 deaths · 4 injured · $4,000 · 1 event
- Winter Weather in Minnesota, February 3, 20182 deaths · 1 injured · 1 event
- Winter Storm and Winter Weather in Montana, February 3 to 5, 20181 death · 14 events
- Winter Storm and High Wind in Wyoming, February 3 to 5, 2018$15,000 · 67 kt wind · 9 events
- Winter Storm and Winter Weather in West Virginia, February 3 to 7, 201810 events
- Winter Weather in Nebraska, February 3 to 4, 20187 events
- Winter Weather in Michigan, February 3 to 4, 20186 events
- Cold in South Dakota, February 3 to 4, 20186 events
- Dense Fog in California, February 3, 20182 events
- Winter Storm in Wyoming, February 3 to 5, 20182 events
- Heavy Snow in Montana, February 3 to 4, 20182 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 740978.